Alert archive / Nebraska / Flash Flood Warnings in 2004

Flash Flood Warning 9, NWS Hastings, NE

May 29, 2004Merrick County, Nebraska

NWS Hastings, NE issued this flash flood warning at May 29, 2004, 10:13 PM CDT for Merrick County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2004, 10:13 PM CDT (03:13 UTC)
Expired
May 30, 2004, 4:15 AM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Merrick County, NE

The radar

The Grand Island radar (KUEX), 101 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2004-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2004-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1892 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 300313
FFWGID
NEC121-300915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1013 PM CDT SAT MAY 29 2004

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MERRICK COUNTY IN CENTRAL NEBRASKA

* UNTIL 415 AM CDT

* AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 5 MILES NORTHWEST OF CHAPMAN...
  OR ABOUT 14 MILES NORTHEAST OF GRAND ISLAND...MOVING NORTHEAST AT
  40 MPH.

* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
  CENTRAL CITY...
  CLARKS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 4121 9825 4097 9822 4127 9775 4128 9793

$$

FAY
3 follow-up statements
000 
WGUS73 KGID 300412
FFSGID
NEC121-300915-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1112 PM CDT SAT MAY 29 2004

...FLASH FLOOD WARNING CONTINUES UNTIL 415 AM CDT FOR PEOPLE IN THE
FOLLOWING COUNTY...

IN CENTRAL NEBRASKA
     MERRICK

AT 1105 PM CDT...RADAR ESTIMATES RAINFALL AMOUNTS OF 2 TO 5 INCHES 
HAVE FALLEN ACROSS NORTHERN MERRICK COUNTY TONIGHT.  RUNOFF FROM THE 
HEAVY RAINFALL WILL CAUSE RISES ALONG THE SILVER CREEK NORTH OF 
CLARKS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
MOVE TO HIGHER GROUND IMMEDIATELY

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HASTINGS.

LAT...LON 4120 9822 4098 9821 4130 9769 4127 9786
&
$$

FAY
000 
WGUS73 KGID 300638
FFSGID
NEC121-125-300655-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
136 AM CDT SUN MAY 30 2004

...FLASH FLOOD WARNING FOR MERRICK AND NANCE COUNTY IN CENTRAL 
NEBRASKA  HAS BEEN CANCELLED...

SOME MINOR FLOODING MAY CONTINUE...HOWEVER THE THREAT OF SERIOUS 
FLOODING HAS ENDED AS ADDITIONAL PRECIPITATION IS NO LONGER EXPECTED 
AND RUNOFF FROM EARLIER HEAVY RAIN AS ABATED.

TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HASTINGS.

LAT...LON 4113 9827 4100 9812 4147 9777 4152 9815
$$
000 
WGUS73 KGID 300644 CCA
FFSGID
NEC121-125-300655-

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
136 AM CDT SUN MAY 30 2004

CORRECTION TO TEXT

...FLASH FLOOD WARNING FOR MERRICK AND NANCE COUNTY IN CENTRAL 
NEBRASKA  HAS BEEN CANCELLED...

SOME MINOR FLOODING MAY CONTINUE...HOWEVER THE THREAT OF SERIOUS 
FLOODING HAS ENDED AS ADDITIONAL PRECIPITATION IS NO LONGER EXPECTED 
AND RUNOFF FROM EARLIER HEAVY RAIN HAS ABATED.

TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HASTINGS.

LAT...LON 4113 9827 4100 9812 4147 9777 4152 9815
$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 29, 1:40 PM CDT, 8 hours 33 minutes earlier.

Area forecast discussion, May 29, 1:40 PM CDT, 8 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
140 PM CDT SAT MAY 29 2004

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...MAIN CONCERN WILL BE
SEVERE CONVECTION LATE THIS AFTERNOON AND EVENING. AT 18Z...A
SURFACE COLD FRONT STRETCHED FROM A LOW CENTER IN SOUTH DAKOTA
SOUTH TO A LOW CENTER IN EXTREME WESTERN KANSAS. LAPS CAPE VALUES AT
17Z WERE ALREADY BETWEEN 2000 AND 3100 J/KG.  THE CIN VALUES WERE
STILL HIGH ESPECIALLY OVER THE WESTERN COUNTIES.

SURFACE LOW IN WESTERN KANSAS IS FORECAST BY RUC/ETA 12Z RUNS TO
MOVE NORTH ALONG THE FRONT.  MODERATE TO STRONG LOW LEVEL SHEAR IN
THE 0-3KM LAYER BY 00Z IN EASTERN COUNTIES...AND JUST TO THE NORTH
OF THE SURFACE LOW.  ETA HAS THE SURFACE BASED CASE INCREASING TO
2000 WEST TO 4300 J/KG EAST BY 21Z. ETA CAPE FIELD SHOWS A WRAP UP
NORTH OF THE SURFACE LOW AS IT MOVES TO THE NORTHEAST ACROSS OUR
CENTRAL COUNTIES. BY 06Z...THE SURFACE LOW AND ASSOCIATED FRONT IS
THROUGH THE CWA. SHEAR IS SUFFICIENT FOR SUPERCELLS OVER THE
ENTIRE FORECAST AREA THIS AFTERNOON...WITH ISOLATED TORANDOES
POSSIBLE.  THE EASTERN COUNTIES THOUGH WILL SEE THE HIGHEST THREAT
FOR TORNADOS WHERE EHI VALUES BETWEEN 21Z AND 00Z ARE GREATER THAN 6.
A FEW LINGERING SHOWERS MAY BE POSSIBLE BEHIND THE FRONT. UPPER LEVEL
TROUGH EXITING THE ROCKIES THIS EVENING...BECOMES A LARGE CUTOFF LOW
OVER THE UPPER MIDWEST BY SUNDAY NIGHT...NEBRASKA WILL BE SITTING
UNDER NORTHWESTERLY FLOW ON THE BACK SIDE OF THE TROUGH THROUGH
MONDAY EVENING. CURRENTLY IT LOOKS AS IF ANY SHORT WAVES IN THE LOW
WILL STAY NORTH OF THE FORECAST AREA THROUGH MONDAY NIGHT.

.LONG TERM...TUESDAY AND BEYOND. PRIMARY CONCERNS IN EXTENDED
PERIODS ARE TEMPERATURES AND SMALL PCPN CHANCES.

GFSX/ECMWF IN EXCELLENT AGREEMENT W/RT TO UPPER AND SFC PATTERN IN
THE EXTENDED PERIODS. SRN EXTENT OF NEGATIVELY TILTED TROF WRAPS UP
INTO AN UPPER LOW OVER THE UPPER MIDWEST BY EARLY TUE...THEN SWINGS
SE TUE THRU WED. AT THE SFC...FA COMES UNDER INCREASING INFLUENCE OF
SFC HIGH PRESS THAT WILL SLIP IN FROM THE NW. BULK OF PCPN ASSOCD W/
UPPER LOW SHLD STAY NE OF FORECAST AREA...AND HAVE MAINTAINED GOING
DRY FCST.  LITTLE IN THE WAY OF TEMP DIFFERENCE XPCD TUE TO
WED...WITH PERHAPS A SLIGHT INCREASE WED AS UPPER LOW HEADS E AND
UPPER HEIGHTS BEGIN TO RISE LATE IN THE DAY.

HEIGHT RISES CONTINUE ON THU...W/ LEE TROF DEVELOPING AND RETURN
SRLY FLOW SETTING UP...WHICH PERSISTS THROUGH THE REMAINDER OF THE
EXTENDED. SOME POTENTIAL FOR NOCTURNAL CONVECTION W/ INFLUX OF
RICHER LL MOISTURE AMID WAA REGIME THU AND FRI NIGHT...BUT AT THIS
TIME WILL LEAVE DRY FCST ALONE.

AS FOR TEMPS...DID NOT STRAY TOO FAR FROM OPERATIONAL MEX GUIDANCE
CONSIDERING POTENTIAL PCPN AND LINGERING DAYTIME CLDS...THOUGH 850MB
VALUES MAY SUPPORT AN INCREASE FRI/SAT...WHICH OTHERWISE LOOK TO BE
GOOD MIXING DAYS.
&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

EFFECTIVE JUNE 8 2004 THIS PRODUCT WILL HAVE THE ID CHANGED FROM
OMAAFDGRI...TO OMAAFDGID. FOR MORE INFORMATION CHECK OUT
THE FOLLOWING WEB ADDRESS/USE LOWER CASE LETTERS:
HTTP://WWW.CRH.NOAA.GOV/PUBLIC/WMOHEADERS/CRPHASE1.HTM

NELSON/VII
Hazardous weather outlook, May 29, 11:23 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1123 AM CDT SAT MAY 29 2004

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-301200-
ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY-
HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE-
NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER-
VALLEY-WEBSTER-YORK-
1123 AM CDT SAT MAY 29 2004

...A MAJOR OUTBREAK OF SEVERE WEATHER IS LIKELY THIS AFTERNOON
AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PARTS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A HIGH RISK OF SEVERE WEATHER EXISTS THIS AFTERNOON AND EVENING FOR
ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS.  A VOLATILE
WEATHER SITUATION IS EXPECTED TO UNFOLD BY EVENING AS ATMOSPHERIC
CONDITIONS WILL BE FAVORABLE FOR TORNADO DEVELOPMENT...LARGE HAIL THE
SIZE OF BASEBALLS...AND THUNDERSTORM WINDS OF 75 MPH.

THUNDERSTORMS ARE EXPECTED TO INITIATE ALONG A COLD FRONT AFTER
2 PM JUST WEST OF A LINE FROM ORD TO CAMBRIDGE NEBRASKA...AND ALSO
ALONG THE DRY LINE JUST TO THE WEST OF A LINE FROM PHILLIPSBURG TO
PLAINVILLE KANSAS...WHILE A STRONG UPPER LOW PRESSURE SYSTEM MOVES
OUT OF THE ROCKIES.  THUNDERSTORMS SHOULD REACH LOCATIONS FROM
GREELEY TO PHILLIPSBURG BETWEEN 3 AND 5 PM AS THE COLD FRONT AND DRY
LINE ADVANCE.  THE BOUNDARIES WILL CLASH WITH THE MOIST AND HIGHLY
UNSTABLE ATMOSPHERE ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL
KANSAS. INDIVIDUAL STORMS WILL RAPIDLY BECOME SEVERE AND TRACK
NORTHEAST AROUND 35 MPH...WHILE THE ENTIRE AREA OF STORMS MOVE EAST.

A HIGH POTENTIAL FOR SUPERCELL THUNDERSTORMS WITH TORNADOES EXISTS
THIS AFTERNOON AND EVENING.  ENSURE STORM SHELTERS ARE PREPARED WITH
FLASHLIGHTS...BATTERY OPERATED RADIOS AND EMERGENCY SUPPLIES.

ALSO A WIND ADVISORY IS IN EFFECT UNTIL 5 PM FOR STRONG SOUTH WINDS
OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON AND EVENING.
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD REMAIN ALERT AND READY
FOR ACTIVATION.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE)

FAY/NELSON

In the hours before

Local storm report, May 29, 9:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
954 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     HOLDREGE                40.44N 99.38W
05/29/2004                   PHELPS             NE   EMERGENCY MNGR

            TREES UPROOTED AND POWER OUTAGES REPORTED BY EMERGENCY
            MANAGEMENT.

&&

SJC
Local storm report, May 29, 10:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1004 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TORNADO          3 SW GOTHENBURG         40.90N 100.20W
05/29/2004                   DAWSON             NE   NWS EMPLOYEE

            SEEN FROM WFO LBF

0422 PM     HAIL             RUSKIN                  40.14N 97.87W
05/29/2004  0.25 INCH        NUCKOLLS           NE   LAW ENFORCEMENT

0422 PM     HAIL             RUSKIN                  40.14N 97.87W
05/29/2004  1.75 INCH        NUCKOLLS           NE   LAW ENFORCEMENT

0423 PM     TORNADO          3 W GOTHENBURG          40.93N 100.22W
05/29/2004                   DAWSON             NE   PUBLIC

0424 PM     HAIL             6 S GLEN ELDER          39.41N 98.31W
05/29/2004  1.25 INCH        MITCHELL           KS   LAW ENFORCEMENT

0431 PM     HAIL             LOVEWELL STATE PARK     39.89N 98.03W
05/29/2004  0.88 INCH        JEWELL             KS   CO-OP OBSERVER

0435 PM     HAIL             SUPERIOR                40.02N 98.07W
05/29/2004  0.75 INCH        NUCKOLLS           NE   BROADCAST MEDIA

0441 PM     FUNNEL CLOUD     15 S HASTINGS           40.37N 98.39W
05/29/2004                   ADAMS              NE   NWS EMPLOYEE

0443 PM     TORNADO          5 SW BELOIT             39.41N 98.17W
05/29/2004                   MITCHELL           KS   NWS EMPLOYEE

            OBSERVED BY OFF DUTY NWS EMPLOYEE.

0444 PM     TORNADO          3 S LEXINGTON           40.74N 99.74W
05/29/2004                   DAWSON             NE   LAW ENFORCEMENT

0447 PM     HAIL             RUSKIN                  40.14N 97.87W
05/29/2004  1.75 INCH        NUCKOLLS           NE   LAW ENFORCEMENT

0448 PM     TORNADO          2 S COZAD               40.83N 99.99W
05/29/2004                   DAWSON             NE   LAW ENFORCEMENT

            LARGE TORNADO REPORTED BY LAW ENFORCEMENT

0450 PM     FUNNEL CLOUD     5 W BELOIT              39.47N 98.20W
05/29/2004                   MITCHELL           KS   LAW ENFORCEMENT

0450 PM     FUNNEL CLOUD     5 E GLEN ELDER          39.50N 98.21W
05/29/2004                   MITCHELL           KS   LAW ENFORCEMENT

0453 PM     HAIL             BELOIT                  39.47N 98.11W
05/29/2004  4.25 INCH        MITCHELL           KS   LAW ENFORCEMENT

0455 PM     TSTM WND GST     4 S SUPERIOR            39.96N 98.07W
05/29/2004  60 MPH           JEWELL             KS   FIRE DEPT/RESCUE

0455 PM     TSTM WND GST     4 S SUPERIOR            40.02N 98.07W
05/29/2004  60 MPH           NUCKOLLS           NE   FIRE DEPT/RESCUE

            60 MPH WIND GUST

0455 PM     TSTM WND GST     4 S SUPERIOR            39.96N 98.07W
05/29/2004  60 MPH           JEWELL             KS   FIRE DEPT/RESCUE

0455 PM     HAIL             4 S SUPERIOR            39.96N 98.07W
05/29/2004  0.75 INCH        JEWELL             KS   FIRE DEPT/RESCUE

0500 PM     TSTM WND GST     4 S SUPERIOR            40.02N 98.07W
05/29/2004  60 MPH           NUCKOLLS           NE   FIRE DEPT/RESCUE

            60 MPH WIND GUST

0503 PM     TSTM WND GST     4 S SUPERIOR            39.96N 98.07W
05/29/2004  60 MPH           JEWELL             KS   FIRE DEPT/RESCUE

0505 PM     HAIL             SUPERIOR                40.02N 98.07W
05/29/2004  0.75 INCH        NUCKOLLS           NE   CO-OP OBSERVER

0507 PM     HAIL             4 SW SHICKLEY           40.38N 97.78W
05/29/2004  1.00 INCH        FILLMORE           NE   EMERGENCY MNGR

0510 PM     HAIL             5 NW LEXINGTON          40.83N 99.81W
05/29/2004  1.75 INCH        DAWSON             NE   LAW ENFORCEMENT

            HAIL OCCURRED FROM MILE MARKERS 234 TO 235 ON INTERSTATE
            80.

0510 PM     TORNADO          3 SW SUMNER             40.92N 99.55W
05/29/2004                   DAWSON             NE   LAW ENFORCEMENT

0511 PM     HAIL             HUBBELL                 40.01N 97.50W
05/29/2004  1.00 INCH        THAYER             NE   LAW ENFORCEMENT

            DEPUTY REPORTED HAIL FROM HUBBELL TO HEBRON.

0512 PM     HAIL             4 W LEXINGTON           40.78N 99.82W
05/29/2004  0.25 INCH        DAWSON             NE   AMATEUR RADIO

0512 PM     FUNNEL CLOUD     1 W HEBRON              40.17N 97.61W
05/29/2004                   THAYER             NE   AMATEUR RADIO

0514 PM     HAIL             SCOTTSVILLE             39.54N 97.95W
05/29/2004  2.75 INCH        MITCHELL           KS   LAW ENFORCEMENT

0520 PM     TORNADO          SW SUMNER               40.95N 99.51W
05/29/2004                   DAWSON             NE   LAW ENFORCEMENT

            REPORTED BY LAW ENFORCEMENT.

0520 PM     FUNNEL CLOUD     DESHLER                 40.14N 97.72W
05/29/2004                   THAYER             NE   PUBLIC

            PUBLIC REPORTED POSSIBLE FUNNEL CLOUD.

0525 PM     TSTM WND GST     SHICKLEY                40.42N 97.72W
05/29/2004  60 MPH           FILLMORE           NE   EMERGENCY MNGR

            SOUTHEAST SIDE OF SHICKLEY.

0525 PM     HAIL             10 S JEWELL             39.53N 98.15W
05/29/2004  2.75 INCH        MITCHELL           KS   STORM CHASER

0530 PM     TORNADO          8 E HEBRON              40.17N 97.44W
05/29/2004                   THAYER             NE   LAW ENFORCEMENT

0540 PM     HAIL             RANDALL                 39.64N 98.05W
05/29/2004  0.75 INCH        JEWELL             KS   PUBLIC

0540 PM     FUNNEL CLOUD     2 N COZAD               40.89N 99.99W
05/29/2004                   DAWSON             NE   LAW ENFORCEMENT

0544 PM     FUNNEL CLOUD     4 SE OHIOWA             40.37N 97.40W
05/29/2004                   FILLMORE           NE   TRAINED SPOTTER

0544 PM     TORNADO          3 N LEXINGTON           40.82N 99.74W
05/29/2004                   DAWSON             NE   EMERGENCY MNGR

0544 PM     HAIL             RANDALL                 39.64N 98.05W
05/29/2004  0.75 INCH        JEWELL             KS   PUBLIC

0552 PM     TORNADO          1 N SCOTTSVILLE         39.56N 97.95W
05/29/2004                   MITCHELL           KS   LAW ENFORCEMENT

0555 PM     HAIL             COZAD                   40.86N 99.99W
05/29/2004  1.00 INCH        DAWSON             NE   LAW ENFORCEMENT

            REPORTED ON BUFFALO ROAD WEST OF HIGHWAY 21.

0555 PM     TORNADO          15 E BELOIT             39.47N 97.83W
05/29/2004                   CLOUD              KS   NWS EMPLOYEE

            TOUCHDOWN FOR ONE MINUTE REPORTED BY OFF DUTY NWS
            EMPLOYEE.

0600 PM     HAIL             FAIRFIELD               40.43N 98.10W
05/29/2004  0.75 INCH        CLAY               NE   EMERGENCY MNGR

            LASTED FROM 600 PM TO 605 PM.

0615 PM     TORNADO          10 S SUPERIOR           39.88N 98.07W
05/29/2004                   JEWELL             KS   FIRE DEPT/RESCUE

0615 PM     DOWNBURST        10 S SUPERIOR           39.88N 98.07W
05/29/2004                   JEWELL             KS   FIRE DEPT/RESCUE

            TORNADO REPORTED BY FIRE DEPARTMENT PERSONNEL WEST OF
            LOVEWELL RESERVOIR.

0615 PM     HAIL             4 N POLK                41.13N 97.78W
05/29/2004  2.75 INCH        POLK               NE   EMERGENCY MNGR

0622 PM     HAIL             CLARKS                  41.22N 97.84W
05/29/2004  1.00 INCH        MERRICK            NE   PUBLIC

            NICKEL TO QUARTER SIZED HAIL OCCURRED.

0630 PM     TORNADO          6 NE PALMER             41.29N 98.14W
05/29/2004                   NANCE              NE   PUBLIC

            PUBLIC REPORTED TORNADO AND RELAYED TO NWS OFFICE THROUGH
            EMERGENCY MANAGEMENT.

0630 PM     HAIL             2 W GENOA               41.45N 97.77W
05/29/2004  2.00 INCH        NANCE              NE   CO-OP OBSERVER

0640 PM     HAIL             GENOA                   41.45N 97.73W
05/29/2004  1.25 INCH        NANCE              NE   CO-OP OBSERVER

            POWER LINES DOWN BY GENOA AIRPORT. TREES STRIPPED OF
            LEAVES BY HAIL WHICH LASTED FROM 640 PM TO 645 PM.

0705 PM     HAIL             4 N LITCHFIELD          41.21N 99.15W
05/29/2004  1.00 INCH        SHERMAN            NE   PUBLIC

            REPORTED 4 MILES NORTH AND 2 MILES EAST OF LITCHFIELD.

0714 PM     HAIL             8 S LOUP CITY           41.16N 98.97W
05/29/2004  1.00 INCH        SHERMAN            NE   LAW ENFORCEMENT

0721 PM     HAIL             DANNEBROG               41.12N 98.55W
05/29/2004  0.88 INCH        HOWARD             NE   LAW ENFORCEMENT

            PEA TO NICKEL SIZED HAIL OCCURRED.

0734 PM     TSTM WND DMG     5 S WILSONVILLE         40.04N 100.11W
05/29/2004                   FURNAS             NE   PUBLIC

            60 T0 70 MPH WINDS. LARGE TREE BRANCHES DOWN AND POWER
            FLUCTUATING 5 MILES SOUTH AND 2 MILES EAST OF
            WILSONVILLE.

0735 PM     HAIL             ASHTON                  41.25N 98.79W
05/29/2004  0.75 INCH        SHERMAN            NE   CO-OP OBSERVER

            DIME TO PENNY SIZED HAIL OCCURRED FROM 735 PM TO 745 PM.

0736 PM     HAIL             CAIRO                   41.00N 98.61W
05/29/2004  1.00 INCH        HALL               NE   LAW ENFORCEMENT

0745 PM     TSTM WND DMG     N HOLBROOK              40.30N 100.01W
05/29/2004                   FURNAS             NE   PUBLIC

            LARGE TREES DOWN.

0806 PM     HAIL             HUBBELL                 40.01N 97.50W
05/29/2004  1.75 INCH        THAYER             NE   CO-OP OBSERVER

0808 PM     TSTM WND DMG     PHILLIPSBURG            39.75N 99.32W
05/29/2004                   PHILLIPS           KS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. ROOF DAMAGE. SEMI TRAILERS
            FLIPPED OVER.

0815 PM     TSTM WND DMG     PHILLIPS                40.90N 98.21W
05/29/2004                   HAMILTON           NE   PUBLIC

            ESTIMATED 65 MPH WIND GUSTS WITH NUMEROUS TREES DOWN IN
            TOWN.

0821 PM     TSTM WND DMG     HOLBROOK                40.30N 100.01W
05/29/2004                   FURNAS             NE   LAW ENFORCEMENT

            LARGE TREES AND POWER LINES DOWN. REPORTED BY LAW
            ENFORCEMENT.

0821 PM     TSTM WND DMG     CAMBRIDGE               40.28N 100.17W
05/29/2004                   FURNAS             NE   LAW ENFORCEMENT

            LARGE TREES AND POWER LINES DOWN. REPORTED BY LAW
            ENFORCEMENT.

0821 PM     DOWNBURST        CAMBRIDGE               40.28N 100.17W
05/29/2004                   FURNAS             NE   LAW ENFORCEMENT

            LARGE TREES AND POWER LINES DOWN. REPORTED BY LAW
            ENFORCEMENT FOR FURNAS COUNTY.

0821 PM     TSTM WND DMG     ARAPAHOE                40.31N 99.90W
05/29/2004                   FURNAS             NE   LAW ENFORCEMENT

            LARGE TREES AND POWER LINES DOWN. REPORTED BY LAW
            ENFORCEMENT FOR FURNAS COUNTY.

0825 PM     HAIL             18 E SMITH CENTER       39.78N 98.44W
05/29/2004  0.88 INCH        JEWELL             KS   NWS EMPLOYEE

0825 PM     HAIL             18 E SMITH CENTER       39.78N 98.44W
05/29/2004  0.88 INCH        JEWELL             KS   NWS EMPLOYEE

0825 PM     HAIL             PHILLIPS                40.90N 98.21W
05/29/2004  0.88 INCH        HAMILTON           NE   NWS EMPLOYEE

0833 PM     TSTM WND DMG     GOTHENBURG              39.65N 98.85W
05/29/2004                   SMITH              KS   UTILITY COMPANY

            ESTIMATED WIND GUSTS TO 70 MPH. REPORTS OF WIND DAMAGE
            AND POWER OUTAGES. PEAK WIND GUST OF 58 MPH AT NPPD
            OFFICE BEFORE WIND EQUIPMENT BROKE.

0840 PM     TSTM WND DMG     HARLAN                  39.61N 98.77W
05/29/2004                   SMITH              KS   BROADCAST MEDIA

            DOCKS GONE AT HARLAN RESERVOIR AND BOATS REPORTED
            SINKING. POWER OUT AT LOOMIS.

0845 PM     TSTM WND DMG     REPUBLICAN CITY         40.10N 99.22W
05/29/2004                   HARLAN             NE   BROADCAST MEDIA

            AT HARLAN RESERVOIR DOCKS WERE REPORTED AS GONE AND BOATS
            SINKING. POWER OUTAGES AT LOOMIS.

0845 PM     TSTM WND DMG     REPUBLICAN CITY         40.10N 99.22W
05/29/2004                   HARLAN             NE   BROADCAST MEDIA

            BOATS SUNK AND DOCK DAMAGE AT HARLAN RESERVOIR. POWER
            OUTAGES AT LOOMIS.

0859 PM     HAIL             SMITH CENTER            39.78N 98.78W
05/29/2004  1.00 INCH        SMITH              KS   LAW ENFORCEMENT

            A LARGE TREE LIMB WAS ALSO DOWNED BY THUNDERSTORM WINDS.

0918 PM     TSTM WND DMG     OVERTON                 40.74N 99.54W
05/29/2004                   DAWSON             NE   BROADCAST MEDIA

            TWO LARGE 2 STORY TALL EVERGREEN TREES UPROOTED.

0920 PM     HAIL             2 N LOUP CITY           41.31N 98.97W
05/29/2004  1.75 INCH        SHERMAN            NE   BROADCAST MEDIA

0920 PM     HAIL             2 N LOUP CITY           41.31N 98.97W
05/29/2004  1.75 INCH        SHERMAN            NE   AMATEUR RADIO

            HAIL OCCURRED AT SHERMAN RESERVOIR.

0930 PM     TSTM WND DMG     HOLDREGE                40.44N 99.38W
05/29/2004                   PHELPS             NE   EMERGENCY MNGR

            TREES UPROOTED AND POWER OUTAGES REPORTED BY EMERGENCY
            MANAGEMENT.

0935 PM     TSTM WND DMG     PROSSER                 40.69N 98.58W
05/29/2004                   ADAMS              NE   EMERGENCY MNGR

            ESTIMATED 80 MPH WIND GUST REPORTED BY EMERGENCY
            MANAGEMENT.

&&

SJC
Local storm report, May 29, 10:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1007 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     3 E RIVERDALE           40.78N 99.10W
05/29/2004                   BUFFALO            NE   EMERGENCY MNGR

            TREES AND POWER LINES DOWNED BY ESTIMATED 80 TO 85 MPH
            WIND GUSTS.

&&

SJC
Local storm report, May 29, 10:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1008 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     1 E KEARNEY             40.70N 99.07W
05/29/2004                   BUFFALO            NE   BROADCAST MEDIA

            GRAIN BIN DESTROYED AND ROOF BLOWN OFF BUILDING.

&&

SJC
Local storm report, May 29, 10:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1010 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0940 PM     DOWNBURST        KEARNEY                 40.70N 99.08W
05/29/2004                   BUFFALO            NE   BROADCAST MEDIA

            POWER OUTAGES IN PORTIONS OF THE CITY OF KEARNEY AS WELL
            AS IN SHELTON...WOOD RIVER...FORT KEARNEY RECREATION
            AREA. A TREE WAS REPORTED ON FIRE IN KEARNEY FROM POWER
            LINES ARCING. TIME OF OCCURRENCE WAS FROM 940 TO 950 PM.

&&

SJC
Local storm report, May 29, 10:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1013 PM CDT SAT MAY 29 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1005 PM     FUNNEL CLOUD     1 W CUSHING             41.29N 98.39W
05/29/2004                   HOWARD             NE   LAW ENFORCEMENT

            PUBLIC REPORTED FUNNEL CLOUD.

&&

SJC

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:00 PM CDTSevere Thunderstorm WarningGIDThayer60 min
May 29, 7:23 PM CDTTornado WarningGIDHoward, Sherman67 min
May 29, 7:25 PM CDTSevere Thunderstorm WarningGIDFurnas65 min
May 29, 7:39 PM CDTSevere Thunderstorm WarningGIDHall36 min
May 29, 7:39 PM CDTSevere Thunderstorm WarningGIDGosper66 min
May 29, 7:45 PM CDTSevere Thunderstorm WarningGIDDawson60 min
May 29, 8:03 PM CDTSevere Thunderstorm WarningGIDThayer57 min
May 29, 8:35 PM CDTSevere Thunderstorm WarningGIDBuffalo, Phelps55 min
May 29, 8:46 PM CDTFlash Flood WarningGIDThayer6 hr
May 29, 8:47 PM CDTSevere Thunderstorm WarningGIDSherman58 min
May 29, 8:50 PM CDTSevere Thunderstorm WarningGIDKearney55 min
May 29, 8:56 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster64 min
May 29, 8:59 PM CDTSevere Thunderstorm WarningGIDFranklin31 min
May 29, 9:02 PM CDTSevere Thunderstorm WarningGIDAdams, Hall, Howard58 min
May 29, 9:07 PM CDTFlash Flood WarningGIDGreeley, Howard, Sherman6 hr
May 29, 9:23 PM CDTTornado WarningGIDAdams, Hall52 min
May 29, 9:33 PM CDTSevere Thunderstorm WarningGIDBuffalo57 min
May 29, 9:40 PM CDTSevere Thunderstorm WarningGIDClay, Hamilton, Merrick, Nance65 min
May 29, 9:41 PM CDTSevere Thunderstorm WarningGIDGreeley, Sherman, Valley64 min
May 29, 9:51 PM CDTSevere Thunderstorm WarningGIDHoward39 min
May 29, 9:53 PM CDTSevere Thunderstorm WarningGIDNuckolls, Thayer67 min
May 29, 10:00 PM CDTSevere Thunderstorm WarningGIDFillmore, Polk, York60 min
May 29, 10:06 PM CDTFlash Flood WarningGIDNance6 hr

Nearby

Flash Flood Warnings in Nebraska, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.